Alert archive / Illinois / Special Weather Statements in 2013

Special Weather Statement, NWS Lincoln, IL

September 19, 2013Fulton County, Mason County, Schuyler County, Illinois

NWS Lincoln, IL issued this special weather statement at Sep 19, 2013, 10:21 PM CDT for Fulton County, Mason County, Schuyler County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2013, 10:21 PM CDT (03:21 UTC)
Expired
Sep 19, 2013, 11:15 PM CDT
In force
54 min
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Mason County, IL, Schuyler County, IL

The radar

The Lincoln radar (KILX), 88 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1036 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1036 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1687 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WWUS83 KILX 200321
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 PM CDT THU SEP 19 2013

ILZ029-036-037-040-041-047-048-200415-
CASS-FULTON-MASON-MENARD-PEORIA-SCHUYLER-TAZEWELL-
1021 PM CDT THU SEP 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHUYLER...FULTON...
MASON...NORTHWESTERN CASS...NORTHWESTERN MENARD...SOUTHERN PEORIA AND
WESTERN TAZEWELL COUNTIES UNTIL 1115 PM CDT...

AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUBA TO 7 MILES
NORTHEAST OF MOUNT STERLING...MOVING EAST AT 50 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  CANTON...
  ST. DAVID...
  LEWISTOWN...
  ASTORIA...
  BROWNING...
  GLASFORD...

OTHER LOCATIONS AFFECTED INCLUDE...BERNADOTTE...RAY...FREDERICK...
BRYANT...NORRIS AND DUNFERMLINE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4029 9047 4029 9045 4030 9046 4063 9007
      4071 8935 4014 8995 4008 9014 3999 9054
      4001 9062 4003 9063 4005 9068 4007 9068
      4008 9071
TIME...MOT...LOC 0321Z 249DEG 43KT 4048 9021 4007 9065

$$

AUTEN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Sep 19, 8:57 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 19, 8:57 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
857 PM CDT Thu Sep 19 2013

.DISCUSSION...
ISSUED 857 PM CDT Thu Sep 19 2013

Line of showers and thunderstorms moving into the area little
quicker than models seemed to indicate and what is in the grids.
So will be updating pops/wx in forecast for sooner onset of pcpn.
Skies will be cloudy overnight as well. Pcpn will linger overnight
across most of the area so may need to adjust pops/wx/qpf for
overnight as well. Remainder of forecast with temps and winds look
ok but may make minor tweaks in grids for remainder of the night.
Update will be coming out shortly.

Auten
&&

.AVIATION...
ISSUED 654 PM CDT Thu Sep 19 2013

All sites should be VFR through the period, except for maybe a
brief period of MVFR as a line of showers and storms move through
the area tonight. Models bring this line of showers and storms
into the area toward midnight, but current speed and radar trends
seem to show that the line will be coming in sooner. So have
changed start time of line of storms to sooner and added a tempo
group to all sites, though think line will diminish some as it
moves across the area this evening. 4km SPC-WRF and HRRR indicated
this, but both were also slower on bringing the line in, so think
pcpn maybe stronger as it moves into the area and then diminish
some as it moves toward DEC and CMI. Line is moving east, but
storms are moving northeast, so have tempo group for 3 hours and
then will keep light rain and VCTS for several hours after. Then
mid and high clouds should prevail once pcpn moves away from the
sites. Could be some lower clouds, but not confident enough to put
in TAFs at this time. Winds will be southwest and then become west
to northwest behind the line.

Auten
&&

.PREV DISCUSSION...
ISSUED 258 PM CDT Thu Sep 19 2013

Mid summer-like heat and humidity continue across central and
southeast Illinois in the southerly flow ahead of a cold front.
Scattered showers and thunderstorms are firing across the Midwest
in the uncapped and unstable airmass to the east of the front,
which currently extends from northwest Ontario into the southern
Plains. Main forecast concerns today revolve around precipitation
chances until the front clears the area on Friday. Otherwise, much
of the next several days should see quiet weather. It will be
cooler as well, albeit still above normal for late September.

12Z models in good agreement overall over the next several days.
However, there are some notable differences with respect to how
much rainfall is generated with the frontal passage, as well as
with some weak disturbances that pass near the area next week.
Considering the developing drought conditions and the way many
recent systems have behaved, have tended to lean toward the drier
solutions. At least in the very near term, this thinking is agreed
upon by many of the very short range/mesoscale models.

SHORT TERM...Tonight through Sunday: The cold front is progged to
enter the forecast area overnight, and exit the region to the east
Friday afternoon or early evening. The pre frontal airmass is
quite juicy, but the front will be moving through most of the area
at an unfavorable time of day instability wise (ie. late tonight
and Friday morning). The frontal timing should tend to limit storm
coverage and intensity, a fact agreed upon by many of the meso
models.

Much cooler temperatures will return to the area behind the front,
with readings near or below normal for the weekend. Canadian high
pressure and the associated dry airmass will keep conditions quiet
for the rest of the period post fropa.

LONG TERM...Monday through Thursday: Upper ridging will begin to
build across the area to start next week, and low level flow will
turn southerly as the surface high drifts off to the east. This
pattern shift will signal a return to above normal temperatures
for most of the week. Dry conditions should linger for the most
part as well. However, will need to keep an eye on a wave progged
to top the ridge around Tuesday. This system has the potential to
be a rain producer locally, although the best chances should stay
to our west and north.

Bak

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 19, 3:03 PM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
303 PM CDT THU SEP 19 2013

ILZ027>031-036-037-040-041-201100-
FULTON-KNOX-MARSHALL-MASON-PEORIA-SCHUYLER-STARK-TAZEWELL-
WOODFORD-
303 PM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

AN APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS THE
AREA TONIGHT. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A
FEW OF THE STORMS COULD PRODUCE GUSTY WINDS...SMALL HAIL...AND
LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL LINGER INTO FRIDAY MORNING...HOWEVER SEVERE
WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

ILZ038-042>055-061-201100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-LOGAN-MACON-MCLEAN-
MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT-SHELBY-VERMILION-
303 PM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...TONIGHT

AN APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS THE
AREA LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL LINGER THROUGH EARLY FRIDAY AFTERNOON...HOWEVER
SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

ILZ056-057-062-063-066>068-071>073-201100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-
303 PM CDT THU SEP 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

AN APPROACHING COLD FRONT WILL TRIGGER THUNDERSTORMS ACROSS THE
AREA LATE TONIGHT. SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL LINGER THROUGH FRIDAY EVENING. WHILE WIDESPREAD
SEVERE WEATHER IS NOT EXPECTED...A FEW OF THE STORMS COULD PRODUCE
GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL FRIDAY
AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

BARNES

In the hours before

Special weather statement, Sep 19, 10:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1021 PM CDT THU SEP 19 2013

ILZ029-036-037-040-041-047-048-200415-
CASS-FULTON-MASON-MENARD-PEORIA-SCHUYLER-TAZEWELL-
1021 PM CDT THU SEP 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHUYLER...FULTON...
MASON...NORTHWESTERN CASS...NORTHWESTERN MENARD...SOUTHERN PEORIA AND
WESTERN TAZEWELL COUNTIES UNTIL 1115 PM CDT...

AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CUBA TO 7 MILES
NORTHEAST OF MOUNT STERLING...MOVING EAST AT 50 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  CANTON...
  ST. DAVID...
  LEWISTOWN...
  ASTORIA...
  BROWNING...
  GLASFORD...

OTHER LOCATIONS AFFECTED INCLUDE...BERNADOTTE...RAY...FREDERICK...
BRYANT...NORRIS AND DUNFERMLINE.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 4029 9047 4029 9045 4030 9046 4063 9007
      4071 8935 4014 8995 4008 9014 3999 9054
      4001 9062 4003 9063 4005 9068 4007 9068
      4008 9071
TIME...MOT...LOC 0321Z 249DEG 43KT 4048 9021 4007 9065

AUTEN

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 10:32 PM CDTSpecial Weather StatementILXCass, Morgan, Scott58 min

Nearby

Special Weather Statements in Illinois, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.